Alert archive / New York / Wind Advisories in 2011

Wind Advisory 12, NWS Burlington, VT

November 25, 2011Clinton County, Essex County, New York

NWS Burlington, VT issued this wind advisory at Nov 25, 2011, 10:54 AM EST for Clinton County, Essex County, New York. It took effect at Nov 25, 2011, 3:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2011, 10:54 AM EST (15:54 UTC)
In effect from
Nov 25, 2011, 3:00 PM EST
Expired
Nov 25, 2011, 10:30 PM EST
In force
8 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY

The radar

The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WWUS71 KBTV 251554
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1054 AM EST FRI NOV 25 2011

NYZ031-034-260400-
/O.NEW.KBTV.WI.Y.0012.111125T2000Z-111126T0400Z/
WESTERN CLINTON-WESTERN ESSEX-
INCLUDING THE CITIES OF...DANNEMORA...LAKE PLACID
1054 AM EST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM
EST THIS EVENING. 

* LOCATIONS...EASTERN SLOPES OF THE ADIRONDACKS...INCLUDING
  WESTERN CLINTON AND WESTERN ESSEX COUNTIES IN NEW YORK.

* HAZARDS...LOCALLY STRONG AND GUSTY WEST WINDS. 

* WINDS...WEST 20 TO 30 MPH WITH LOCALIZED GUSTS UP TO 50 MPH.

* TIMING...STRONGEST DOWNSLOPE WINDS ARE EXPECTED TO OCCUR EARLY
  THIS EVENING. GUSTINESS WILL INCREASE DURING THE AFTERNOON
  HOURS...AND GRADUALLY SUBSIDE DURING THE OVERNIGHT HOURS. 

* IMPACTS...LOCALIZED POWER OUTAGES ARE POSSIBLE DUE TO DOWNED
  BRANCHES AND POWERLINES IN THE AFFECTED AREAS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
2 follow-up statements
842 
WWUS71 KBTV 252041
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
341 PM EST FRI NOV 25 2011

NYZ031-034-260400-
/O.CON.KBTV.WI.Y.0012.000000T0000Z-111126T0400Z/
WESTERN CLINTON-WESTERN ESSEX-
INCLUDING THE CITIES OF...DANNEMORA...LAKE PLACID
341 PM EST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 11 PM EST THIS EVENING.

* LOCATIONS...EASTERN SLOPES OF THE ADIRONDACKS...INCLUDING 
  WESTERN CLINTON AND WESTERN ESSEX COUNTIES IN NEW YORK. 

* HAZARDS...LOCALLY STRONG AND GUSTY WEST WINDS.

* WINDS...WEST 20 TO 30 MPH WITH LOCALIZED GUSTS UP TO 50 MPH.

* TIMING...STRONGEST DOWNSLOPE WINDS ARE EXPECTED TO OCCUR EARLY
  THIS EVENING. GUSTINESS WILL INCREASE DURING THE AFTERNOON
  HOURS...AND GRADUALLY SUBSIDE OVERNIGHT.

* IMPACTS...LOCALIZED POWER OUTAGES ARE POSSIBLE DUE TO DOWNED 
  BRANCHES AND POWERLINES IN THE AFFECTED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
151 
WWUS71 KBTV 260330
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1030 PM EST FRI NOV 25 2011

NYZ031-034-260430-
/O.CAN.KBTV.WI.Y.0012.000000T0000Z-111126T0400Z/
WESTERN CLINTON-WESTERN ESSEX-
INCLUDING THE CITIES OF...DANNEMORA...LAKE PLACID
1030 PM EST FRI NOV 25 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE EASTERN SLOPES OF THE ADIRONDACK MOUNTAINS OF CLINTON
AND ESSEX COUNTIES IN NORTHERN NEW YORK.

THE POTENTIAL OF STRONG AND GUSTY WESTERLY DOWNSLOPING WINDS HAS
DIMINISHED ACROSS THE AREA.

$$

JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 25, 7:17 AM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Nov 25, 7:17 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
717 AM EST FRI NOV 25 2011

.SYNOPSIS...
HIGH PRESSURE WILL BRING WARMER TEMPERATURES TO THE REGION TODAY
AND SATURDAY. CLOUDS WILL RETREAT NORTH...UNTIL A COLD FRONT
APPROACHES THE REGION ON SUNDAY. RAIN CHANCES WILL INCREASE FROM
WEST TO EAST LATE SUNDAY AND SUNDAY NIGHT AS THE FRONT MOVES
THROUGH THE REGION.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 630 AM EST FRIDAY...ONLY MINOR CHANGES AT 630AM UPDATE TO
FRESHEN NEXT FEW HOURS WITH LATEST GUIDANCE. OVERCAST CLOUDS
PERSISTING NORTHERN NY AND ALONG CANADIAN BORDER IN VT WITH
CLEARING TO SOUTH. CONTINUED PATCHY FOG UNTIL 13 UTC.

SURFACE HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN US NUDGING
NORTH INTO THE FORECAST AREA TODAY. RIDGING EXTENDS UP TO 500 MB
AS WELL...WITH BROAD ANTICYCLONIC FLOW ALOFT. A SHARP GRADIENT
BETWEEN DRY AIR IN THE SOUTHERN PART OF FORECAST AREA AND CLOUDS
IN THE NORTH. SOUTHWEST SFC FLOW TODAY SHIFTING TO WEST BY 850
MB. TEMPS TO BE TRICKY...AND VARY ACROSS REGION WITH WARMER TEMP
IN SOUTH UNDER SUNSHINE...AS WELL AS DOWNSLOPE AREAS ON WESTERLY
WINDS. FURTHER NORTH IN CLOUDS VT NORTHEAST KINGDOM TO BE THE
COOL SPOT.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY/...
AS OF 340 AM EST FRIDAY...SURFACE AND UPPER RIDGE HOLD IN PLACE
SATURDAY...THEN SHARPENS AND SHIFTS EAST SATURDAY NIGHT INTO
SUNDAY WITH APPROACHING SURFACE FRONT AND 500MB FULL LATITUDE
TROF. AT THIS TIME SCALE MODEL DIFFERENCES BEGIN TO EMERGE.
GFS/NAM/SREF SIMILAR WITH LONGITUDINALLY ORIENTED 500MB TROF WITH
CLOSED LOW OVER GREAT LAKES AT 18Z SUNDAY. ECMWF ODD MODEL OUT
WITH MORE OF A POSITIVE TILT OPEN WAVE THAT LEAVES A CLOSED LOW
BEHIND OVER THE GULF COAST AS THE OPEN WAVE TRACKS NORTH OF THE
BORDER. FORTUNATELY IN THIS SHORT TERM PERIOD DESPITE
DIFFERENCES...SENSIBLE WEATHER STILL SIMILAR. CHANCES FOR RAIN
SPREAD INTO NORTHERN NEW YORK SUNDAY MID DAY...AND INTO VERMONT
LATE IN THE DAY SUNDAY. TEMPS CONTINUE WARM THROUGH THE PERIOD
WITH SOUTHWEST FLOW SATURDAY TURNING MORE SOUTHERLY SUNDAY...AND
WARM AIR ADVECTION DURING THIS TIME PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 357 AM EST FRIDAY...CHANCES FOR RAIN SHOWERS INCREASE SUNDAY
NIGHT INTO MONDAY MORNING AS COLD FRONT MOVES ACROSS THE AREA.
GFS CONTINUES TO DEPICT A MUCH DEEPER FULL LATITUDE TROUGH DURING
THIS PERIOD...WITH GOOD INFLUX OF MOISTURE OFF ATLANTIC INTO THE
NORTHEAST. MUCH OF THE PRECIPITATION WITH THIS SCENARIO WOULD BE
ALONG AND BEHIND THE SURFACE COLD FRONT...WITH RAINFALL AMOUNTS
POSSIBLY OVER ONE INCH. ECMWF SPLITS THE TROUGH...WITH NORTHERN
STREAM SHORTWAVE MOVING ACROSS THE REGION ACCOMPANIED BY SHOWERS...
BUT NOTICEABLY LESS QPF. HAVE GONE WITH A PERIOD OF CATEGORICAL
POPS SUNDAY NIGHT INTO MONDAY MORNING...WITH DIMINISHING POPS FROM
WEST EAST ACROSS THE REGION ON MONDAY.

RATHER SIGNIFICANT DIFFERENCES BETWEEN GFS AND ECMWF CONTINUE FOR
THE REMAINDER OF THE EXTENDED PERIOD. GFS CONTINUES TO INDICATE A
SERIES OF NORTHERN STREAM SHORTWAVES MOVING ACROSS THE REGION.
THIS WOULD RESULT IN CHANCES FOR SHOWERS EACH DAY. ECMWF CONTINUES
TO DEPICT A POTENT SOUTHERN STREAM SHORTWAVE LIFTING NORTHEAST
FROM THE MISSISSIPPI VALLEY BRINGING POSSIBILITY OF MORE
WIDESPREAD RAINFALL FOR LATER TUESDAY THROUGH WEDNESDAY. WITH SUCH
A WIDE DISPARITY BETWEEN THE MODELS...HAVE ATTEMPTED TO GO WITH A
BLEND OF GFS/ECMWF AND THE OFFICIAL FORECAST. THIS RESULTS IN A
CHANCE OF SHOWERS JUST ABOUT EVERY DAY...ALONG WITH POSSIBILITY
OF SNOW SHOWERS NORTH AND OVER HIGHER TERRAIN BY MIDWEEK AS TEMPS
RETURN TO MORE SEASONABLE LEVELS.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
THROUGH 12Z SATURDAY...VARIABLE CONDITIONS ACROSS THE FORECAST
AREA THIS MORNING RANGING FROM VFR AT KBTV/KRUT...TO IFR/LIFR AT
KSLK/KMPV WITH MVFR AT KPBG/KMSS. EXPECT THE STRATUS AND FOG TO
PERSIST THROUGH ABOUT 15Z...THEN IMPROVE TO VFR AT ALL SITES BY
AROUND 18Z AS LOW LEVEL MOISTURE IS FINALLY SCOURED OUT AS WINDS
ALOFT INCREASE. SURFACE WINDS WILL BE SOUTHWEST AT 15 KTS GUSTING
25 KTS AT KMSS/KSLK...AND SOUTH 5-15 KTS WITH A FEW HIGHER GUSTS
AT REST OF SITES. WINDS WILL DIMINISH TO LESS THAN 10 KTS THIS
EVENING.

OUTLOOK 12Z SATURDAY THROUGH TUESDAY...VFR CONDITIONS EXPECTED
THROUGH SUNDAY AS A RIDGE OF HIGH PRESSURE PASSES SOUTH OF THE
REGION. SHOWERS WITH MVFR/IFR CONDITIONS EXPECTED SUNDAY NIGHT AND
MONDAY AS A FRONTAL SYSTEM MOVES SLOWLY ACROSS THE AREA. VFR
CONDITIONS WILL RETURN FOR TUESDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...HANSON
NEAR TERM...HANSON
SHORT TERM...HANSON
LONG TERM...RJS
AVIATION...RJS
Hazardous weather outlook, Nov 25, 10:54 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1054 AM EST FRI NOV 25 2011

NYZ026>030-035-087-VTZ001>012-016>019-261600-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-EASTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
1054 AM EST FRI NOV 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ031-034-261600-
WESTERN CLINTON-WESTERN ESSEX-
1054 AM EST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.